Louisiana, 2004

Hail in Louisiana, June 4, 2004

June 4, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 4, 1:50 PM CST, 35 minutes earlier.

Area forecast discussion, Jun 4, 1:50 PM CST, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
250 PM CDT FRI JUN  4 2004

.DISCUSSION...
CURRENT SFC ANALYSIS SHOWS WEAK PRESSURE GRADIENT OVER THE FORECAST
AREA THIS MORNING. KLCH 88D SHOWS ISOLATED SHRA/TSRA ABOUT 15 MILES
INLAND OF THE LA COAST...ALONG THE SLOWLY MOVING SEABREEZE
CONVERGENCE BOUNDARY.

THE NEXT RAIN PRODUCER IS OVER THE E OK THIS AFTERNOON...MOVING SE
IN THE NW FLOW ALOFT. THIS WAS EXPECTED...AS A VERY OBVIOUS VORT MAX
WAS NOTED IN THE H20 IMAGERY OVER E WY/SD YESTERDAY AFTERNOON. NOW
THE MOS GUIDANCE HAS CAUGHT UP WITH THIS THINKING...AND WENT WITH
CATEGORICAL POPS FOR LATE TONIGHT INTO SAT. SO...WILL KEEP MY
ELEVATED I HAD ISSUED YESTERDAY. HOWEVER...ALL OF THE MODELS ARE
INITIALIZING THIS FEATURE IN W OK...SO THE MODEL TRAJECTORY WILL BE
OFF AS WELL.

FOR SAT NIGHT...THE SHORTWAVE WILL BE PAST THE AREA...LEAVING
LITTLE PRECIP LEFT. FOR SUN...THE MODELS DIVERGE COMPLETELY FROM NO
PRECIP TO BACK TO 50%. IM GOING TO GO WITH 20% INLAND SE TX...30%
BPT...LCH...AND 40% FOR AEX...LFT BEING CLOSER TO THE MOISTURE
SOURCE. THE REASONING...THE MID/UPPER HIGH OVER THE W US WILL BE
BUILDING EAST. THIS SAME REASONING IS WHY I WILL BE GOING WITH
MINIMAL SHRA/TSRA ACTIVITY MON AND TUE.

FOR WED THROUGH FRI: AS THE MID/UPPER HIGH IS NOW OVER THE EASTERN
UNITED STATES...A LONGWAVE TROUGH DIGS SOUTH ACROSS THE WEST COAST...
PROVIDING THE AREA WITH A S TO SW FLOW ALOFT. THE PROBLEM AREA LIES
IN THE LARGE AND DISORGANIZED TROPICAL DISTURBANCE IN THE EASTERN
PACIFIC SOUTH OF MEXICO. THE TROF LOOKS LIKE IT WILL BE DEEP ENOUGH
TO RECURVE MOST OF THE MOISTURE FROM THIS ENTITY OVER OLD MEXICO...
AND INTO THE WESTERN GULF TO PROVIDE SE TX/S LA FOR A HEALTHY CHANCE
OF PRECIP WED-FRI. WILL TREND POPS UP IN THE EXTENDED TO REFLECT THIS
CHANGE.

DML

&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  74  87  72  90 /  30  50   0  30
BPT  73  90  74  90 /  30  50   0  30
AEX  71  85  70  89 /  50  70  30  30
LFT  74  85  71  90 /  30  70  30  40

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

08/08
Hazardous weather outlook, Jun 4, 5:00 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
600 AM CDT FRI JUN 4 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
051100-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
600 AM CDT FRI JUN 4 2004

.DAY ONE...TODAY AND TONIGHT...
SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
A DISTURBANCE ALOFT MAY SET-OFF SCATTERED STRONG THUNDERSTORMS ON
SATURDAY, ESPECIALLY ACROSS SOUTHEAST TEXAS AND ACROSS SOUTHWEST
AND WEST CENTRAL LOUISIANA. OTHERWISE, TYPICAL AFTERNOON SHOWERS AND
THUNDERSTORMS WILL BE THE RULE FOR SUNDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

21

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, St. Mary

When
June 4, 2:25 PM CST
Where
St. Mary County, Charenton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
29.883, -91.517

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407635.